Alert archive / Nebraska / Wind Advisories in 2007
Wind Advisory 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Mar 2, 2007, 6:06 PM MST for 7 counties in Nebraska. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2007, 6:06 PM MST (01:06 UTC)
- Expired
- Mar 2, 2007, 9:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2388 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 030106 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 606 PM MST FRI MAR 2 2007 ...STRONG NORTHWEST WINDS WILL PERSIST OVER THE WESTERN NEBRASKA PANHANDLE UNTIL MID EVENING... NEZ001>003-019>021-054-055-030400- /O.EXP.KCYS.WI.Y.0005.000000T0000Z-070303T0100Z/ /O.NEW.KCYS.WI.Y.0006.070303T0106Z-070303T0400Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 606 PM MST FRI MAR 2 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS EXTENDED THE WIND ADVISORY...WHICH IS NOW IN EFFECT UNTIL 9 PM MST THIS EVENING. STRONG NORTHWEST WINDS WILL PERSIST INTO THIS EVENING OVER THE WESTERN NEBRASKA PANHANDLE. THUS...THE WIND ADVISORY HAS BEEN EXTENDED FROM 6 PM UNTIL 9 PM MST. SUSTAINED SPEEDS WILL BE FROM 30 TO 40 MPH WITH GUSTS AROUND 50 MPH. THE WINDS WILL DECREASE BELOW ADVISORY CRITERIA...TO SPEEDS OF 20 TO 35 MPH LATE THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH AND/OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLH
2 follow-up statements
000 WWUS75 KCYS 030111 CCA NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 606 PM MST FRI MAR 2 2007 ...STRONG NORTHWEST WINDS WILL PERSIST OVER THE WESTERN NEBRASKA PANHANDLE UNTIL MID EVENING... NEZ001>003-019>021-054-055-030400- /O.EXP.KCYS.WI.Y.0005.000000T0000Z-070303T0100Z/ /O.NEW.KCYS.WI.Y.0006.070303T0106Z-070303T0400Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 606 PM MST FRI MAR 2 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS EXTENDED THE WIND ADVISORY...WHICH IS NOW IN EFFECT UNTIL 9 PM MST THIS EVENING. STRONG NORTHWEST WINDS WILL PERSIST INTO THIS EVENING OVER THE WESTERN NEBRASKA PANHANDLE. THUS...THE WIND ADVISORY HAS BEEN EXTENDED FROM 6 PM UNTIL 9 PM MST. SUSTAINED SPEEDS WILL BE FROM 30 TO 40 MPH WITH GUSTS AROUND 50 MPH. THE WINDS WILL DECREASE BELOW ADVISORY CRITERIA...TO SPEEDS OF 20 TO 35 MPH LATE THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH AND/OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLH
000 WWUS75 KCYS 030401 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 901 PM MST FRI MAR 2 2007 NEZ001>003-019>021-054-055-030515- /O.EXP.KCYS.WI.Y.0006.000000T0000Z-070303T0400Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 901 PM MST FRI MAR 2 2007 ...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING. NORTHWEST WINDS HAD DECREASED SLIGHTLY TO 25 TO 35 MPH WITH SOME GUSTS AROUND 40 MPH LATE THIS EVENING. WITH A CONTINUED SLOW DECREASE IN THE WINDS EXPECTED BY MIDNIGHT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 900 PM MST. BLUSTERY NORTHWEST WINDS OF 15 TO 30 MPH CAN BE EXPECTED TO PERSIST THROUGH THE NIGHT AND WIND CHILL TEMPERATURES WILL BE FROM 5 TO 15 BELOW ZERO. $$ JLH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Mar 2, 1:52 PM MST, 4 hours 14 minutes earlier.
Area forecast discussion, Mar 2, 1:52 PM MST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
152 PM MST FRI MAR 2 2007
.SHORT TERM...NORTH CYCLONIC FLOW WILL BE OVER THE AREA TONIGHT.
MOISTURE WRAPPING AROUND THE UPPER LOW TO THE EAST WILL PRODUCE
ISOLATED SNOW SHOWERS ACROSS MUCH OF THE AREA THIS EVENING. THE
NORTHERLY FLOW WILL CONTINUE ACROSS THE FORECAST AREA SATURDAY.
WINDY CONDITIONS WILL OCCUR AGAIN ON SATURDAY AS GRADIENT IS SLOW TO
RELAX...BUT WINDS SHOULD STAY BELOW HIGHLIGHT CRITERIA. UPPER FLOW
WILL BECOME NW SAT NIGHT AND SUN AS AN UPPER RIDGE BUILDS ACROSS THE
WEST...RESULTING IN DRY CONDITIONS FOR THE CWA. HIGH TEMPERATURES
WILL BE AROUND 5 DEGREES BELOW NORMAL FOR SAT...THEN AS SURFACE LEE
TROUGH DEVELOPS AND MOVES EAST ON SUNDAY...HIGHS WILL BE AROUND 5
DEGREES ABOVE NORMAL.
.LONG TERM...SUNDAY NIGHT THROUGH FRI. AN UPPER RIDGE WILL LOSE
AMPLITUDE AS IT MOVES OVER THE AREA SUN NIGHT AND MON. A SHORTWAVE
WILL MOVE RAPIDLY OVER THE REGION MON NIGHT INTO EARLY TUE THEN WILL
BE FOLLOWED BY ANOTHER FLAT RIDGE BY LATE TUE. FLOW ALOFT WILL BE
BASICALLY FLAT WED THEN A WEAK SHORTWAVE TROUGH WILL MOVE ACROSS THE
REGION THU. UPPER FLOW WILL BE WEST NORTHWESTERLY FRI. CLOSER TO THE
GROUND...WEAK LEESIDE TROUGHING SUN NIGHT THROUGH TUE MON WILL
INDUCE A MODEST SURFACE BASED THERMAL RIDGE. MON AND TUE WILL BE DRY
WITH ABOVE AVERAGE TEMPERATURES. WED WILL REMAIN MILDER THAN AVERAGE
BUT SURFACE CYCLOGENESIS OVER THE CONFLUENCE OF WY//NEB/CO WILL
ALLOW MOISTURE TO INCREASE FROM THE WEST. WILL CARRY LOW POPS WED
FOR THE SNOWIES...SIERRA MADRES AND WESTERN CARBON COUNTY. THE
AFOREMENTIONED WEAK SHORTWAVE TROUGH WILL PUSH A WEAK PACIFIC COOL
FRONT THROUGH THE AREA THU. THU WILL BE A FEW DEGREES COOLER BUT
STILL MILDER THAN AVERAGE...WITH A SMALL CHANCE OF PRECIP OVER THE
HIGHEST MOUNTAINS AS WELL AS THE NORTHERN/EASTERN FRINGE OF THE
FORECAST AREA. LEESIDE TROUGHING WILL RESUME FRI AND WILL PRODUCE
DRY WEATHER WITH CONTINUED WARMER THAN AVERAGE TEMPS.
&&
.AVIATION...AFTER MVFR CONDITIONS EAST OF THE LARAMIE RANGE THIS
EVENING...VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH
SUNDAY. GUSTY SURFACE WINDS WILL DECREASE LATE THIS EVENING. WINDY
CONDITIONS WILL DEVELOP AGAIN ON SATURDAY WITH WEST WINDS OF 20 TO
35 MPH.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY UNTIL 6 PM FRIDAY FOR NEZ001-NEZ002-NEZ003-NEZ019-
NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/AVIATION...KMD
LONG TERM...JRHazardous weather outlook, Mar 2, 5:10 AM MST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 510 AM MST FRI MAR 2 2007 WYZ059>062-064>070-031215- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 510 AM MST FRI MAR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT IT WILL BE QUITE WINDY TODAY ESPECIALLY OVER THE FAR EASTERN COUNTIES OF WYOMING AS GUSTS WILL REACH 45 TO 55 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ063-031215- SNOWY RANGE- 510 AM MST FRI MAR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME SNOW SHOWERS TODAY WILL DROP ANOTHER 1 TO 3 INCHES OF SNOW IN AREAS OF THE SNOWY RANGE. SOME BRISK WINDS WILL ALSO CREATE LOCAL BLOWING AND DRIFTING SNOW...ESPECIALLY AROUND ARLINGTON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-031215- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 510 AM MST FRI MAR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM 9 AM TO 6 PM TODAY FOR THE PANHANDLE. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH ARE EXPECTED TO DEVELOP BY MID MORNING AND CONTINUE THROUGH THE AFTERNOON. THE WINDS WILL DIMINISH THIS EVENING. MOTORISTS SHOULD USE CAUTION ON AREA ROADS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Wind Advisories in Nebraska, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.